aidsnorthbay.com – AIDS Committee of North Bay & Area - To assist and support all persons infected or affected by HIV/AIDS and/or Hepatitis C and to limit the spread of the viruses through eduction, awareness and outreach strategies.

Health Canada Warns of Side-Effects From Hepatitis C-Heart Drug Combo

April 7th, 2015 at 1:23 pm

healthcanada

TORONTO – Health Canada is warning that a drug combination involving new hepatitis C drugs can lead to a seriously slow heart rate and should be avoided.

Nine cases of the reaction have been reported, including two in Canada.

Of those nine cases, one was fatal and three others required insertion of a pacemaker.

The department says people should not take new hepatitis C drugs Harvoni or Sovaldi in combination with another antiviral drug and a heart rhythm drug called amiodarone.

Health Canada is working with Gilead Sciences to update the warnings on the packaging of Sovaldi and Harvoni.

Symptoms of the reaction include fainting or nearly fainting, dizziness or lightheadedness, malaise and weakness, shortness of breath and chest pain.

Canadian Press | April 6, 2015

%d bloggers like this: